26 . September , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Liquihistine DM

Big Image

Generic Name: brompheniramine/dextromethorphan/phenylpropanolamine (brome fen IR a meen/dex troe meth OR fan/fen ill proe pa NOLE a meen)
Brand Names: Delhistine DM, Dimetapp Cold and Cough Liquigel, Dimetapp DM, DM Cold and Cough, Histinex DM, Iohist DM, Liquihistine DM, Poly DM, Poly Histine DM, Prohistine DM, Trihist DM

What is Liquihistine DM (brompheniramine/dextromethorphan/phenylpropanolamine)?

Brompheniramine is an antihistamine. It blocks the effects of the naturally occurring chemical histamine in your body. Brompheniramine prevents sneezing; itchy, watery eyes and nose; and other symptoms of allergies and hay fever.

Dextromethorphan is a cough suppressant. It suppresses an area in the brain that causes coughing

Phenylpropanolamine is a decongestant. It constricts (shrinks) blood vessels (veins and arteries). This reduces the blood flow, allowing nasal passages to open up.

Brompheniramine/dextromethorphan/phenylpropanolamine is used to treat nasal congestion, sinusitis (inflammation of the sinuses), and coughs associated with allergies, hay fever, and the common cold.

Phenylpropanolamine, an ingredient in this product, has been associated with an increased risk of hemorrhagic stroke (bleeding into the brain or into tissue surrounding the brain) in women. Men may also be at risk. Although the risk of hemorrhagic stroke is low, the U.S. Food and Drug Administration (FDA) recommends that consumers not use any products that contain phenylpropanolamine.

Brompheniramine/dextromethorphan/phenylpropanolamine may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about Liquihistine DM (brompheniramine/dextromethorphan/phenylpropanolamine)?

Phenylpropanolamine, an ingredient in this product, has been associated with an increased risk of hemorrhagic stroke (bleeding into the brain or into tissue surrounding the brain) in women. Men may also be at risk. Although the risk of hemorrhagic stroke is low, the U.S. Food and Drug Administration (FDA) recommends that consumers not use any products that contain phenylpropanolamine.

Use caution when driving, operating machinery, or performing other hazardous activities. Brompheniramine/dextromethorphan/phenylpropanolamine may cause dizziness or drowsiness. If you experience dizziness or drowsiness, avoid these activities. Use alcohol cautiously. Alcohol may increase drowsiness and dizziness while taking brompheniramine/dextromethorphan/phenylpropanolamine.

Do not take more of this medication than is recommended. If your symptoms do not improve, or if they worsen, talk to your doctor.

Who should not take Liquihistine DM (brompheniramine/dextromethorphan/phenylpropanolamine)?

Do not take brompheniramine/dextromethorphan/phenylpropanolamine if you have taken a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.

Before taking this medication, tell your doctor if you have

  • kidney disease,
  • liver disease,
  • diabetes,

  • glaucoma,

  • any type of heart disease or high blood pressure,

  • thyroid disease,

  • emphysema or chronic bronchitis, or

  • difficulty urinating or have an enlarged prostate.

You may not be able to take brompheniramine/dextromethorphan/phenylpropanolamine, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.

It is not known whether brompheniramine/dextromethorphan/phenylpropanolamine will harm an unborn baby. Do not take this medication without first talking to your doctor if you are pregnant. Brompheniramine/dextromethorphan/phenylpropanolamine passes into breast milk. Do not take this medication without first talking to your doctor if you are breast-feeding a baby. If you are over 65 years of age, you may be more likely to experience side effects from brompheniramine/dextromethorphan/phenylpropanolamine. You may require a lower dose of this medication. Read the package label for directions or consult your doctor or pharmacist before treating a child with this medication. Children are more susceptible than adults to the effects of medicines and may have unusual reactions.

How should I take Liquihistine DM (brompheniramine/dextromethorphan/phenylpropanolamine)?

Take brompheniramine/dextromethorphan/phenylpropanolamine exactly as directed. If you do not understand these directions, ask your pharmacist, nurse, or doctor to explain them to you.

Take each dose with a full glass of water.

To ensure that you get a correct dose, measure the liquid forms of brompheniramine/dextromethorphan/phenylpropanolamine with a special dose-measuring spoon or cup, not with a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist where you can get one.

Do not take more of this medication than is recommended. An overdose of this medication can cause serious harm.

Do not take brompheniramine/dextromethorphan/phenylpropanolamine for longer than 7 days in a row. If your symptoms do not improve, if they get worse, or if you have a fever, talk to your doctor.

Store brompheniramine/dextromethorphan/phenylpropanolamine at room temperature away from moisture and heat.

What happens if I miss a dose?

Take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the missed dose and take only the next regularly scheduled dose. Do not take a double dose of this medication.

What happens if I overdose?

Seek emergency medical attention.

Symptoms of a brompheniramine/dextromethorphan/phenylpropanolamine overdose include dry mouth, large pupils, flushing, nausea, vomiting, hyperactivity, or hallucinations.

What should I avoid while taking Liquihistine DM (brompheniramine/dextromethorphan/phenylpropanolamine)?

Use caution when driving, operating machinery, or performing other hazardous activities. Brompheniramine/dextromethorphan/phenylpropanolamine may cause dizziness. If you experience dizziness, avoid these activities. Use alcohol cautiously. Alcohol may increase drowsiness and dizziness while taking brompheniramine/dextromethorphan/phenylpropanolamine.

Brompheniramine/dextromethorphan/phenylpropanolamine may increase the effects of other drugs that cause drowsiness, including antidepressants, alcohol, other antihistamines, pain relievers, anxiety medicines, seizure medicines, and muscle relaxants. Dangerous sedation, dizziness, or drowsiness may occur if brompheniramine/dextromethorphan/phenylpropanolamine is taken with any of these medications.

What are the possible side effects of Liquihistine DM (brompheniramine/dextromethorphan/phenylpropanolamine)?

Serious side effects are unlikely to occur. Stop taking brompheniramine/dextromethorphan/phenylpropanolamine and seek emergency medical attention if you experience an allergic reaction (difficulty breathing; closing of your throat; swelling of your lips, tongue, or face; or hives).

Other, less serious side effects may be more likely to occur. Continue to take brompheniramine/dextromethorphan/phenylpropanolamine and talk to your doctor or try another similar medication if you experience

  • dryness of the eyes, nose, and mouth;

  • drowsiness or dizziness;

  • blurred vision;

  • difficulty urinating; or

  • excitation in children.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect Liquihistine DM (brompheniramine/dextromethorphan/phenylpropanolamine)?

Do not take brompheniramine/dextromethorphan/phenylpropanolamine if you have taken a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.

Do not take other over-the-counter cough, cold, allergy, diet, or sleep aids while taking brompheniramine/dextromethorphan/phenylpropanolamine without first talking to your doctor or pharmacist. Other medications may also contain brompheniramine, dextromethorphan, phenylpropanolamine, or other similar drugs. You may accidentally take too much of these medicines.

Brompheniramine/dextromethorphan/phenylpropanolamine may increase the effects of other drugs that cause drowsiness, including antidepressants, alcohol, other antihistamines, pain relievers, anxiety medicines, seizure medicines, and muscle relaxants. Dangerous sedation, dizziness, or drowsiness may occur if brompheniramine/dextromethorphan/phenylpropanolamine is taken with any of these medications.

Drugs other than those listed here may also interact with brompheniramine/dextromethorphan/phenylpropanolamine. Talk to your doctor and pharmacist before taking any prescription or over-the-counter medicines.

Where can I get more information?

  • Your pharmacist has additional information about brompheniramine/ dextromethorphan/phenylpropanolamine written for health professionals that you may read.

What does my medication look like?

Brompheniramine/dextromethorphan/phenylpropanolamine is available over the counter and with a prescription in many different formulations. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 5.03. Revision Date: 2/13/04 4:04:27 PM.

Recent Drug Updates at DrugIndexOnline:





Acyclovir Cream Acyclovir Cream
Generic Name: Acyclovir Cream (ay-SYE-kloe-veer) Brand Name: ZoviraxAcyclovir Cream is used for:Treating cold sores on the face or lips that are caused by the herpes virus. It may also be used for other conditions as determined by your doctor. Acyclovir Cream is an antiviral. It works by stoppin more...

Bromfed DM Bromfed DM
Generic Name: brompheniramine, dextromethorphan, and pseudoephedrine (brom fen EER a meen, dex troe me THOR fan, soo doe e FED rin) Brand Names: Anaplex DM, Bromadine-DM, Bromfed DM, Dimetane DX, Liquiphed DM, Myphetane DX, Myphetane DX Cough What is Bromfed DM (brompheniramine, dextrome more...

carbonyl iron carbonyl iron
Generic Name: carbonyl iron (car BAH nill I ern) Brand Names: Elemental Iron, Feosol Caplet, Ferra-Cap What is carbonyl iron? Carbonyl iron is a form of the mineral iron. Iron is important for many functions in the body, especially for the transport of oxygen in the blood. Carbonyl iron more...

Hepatitis A Vaccine, Inactivated Hepatitis A Vaccine, Inactivated
Pronouncation: (Hep-ah-TY-tiss) Class: Vaccine, viral Trade Names: Havrix - Injection 720 ELISA units (EL.U.) per 0.5 mL of viral antigen - Injection 1,440 EL.U./mL of viral antigen Trade Names: Vaqta - Injection 25 units per 0.5 mL of hepatitis A virus protein - Injectable 50 units per 1 mL of HAV more...

Kasof Kasof
Generic Name: docusate (DAH cue sate) Brand Names: Aqualax, Calube, Colace, Colace Micro-Enema, Correctol Softgel Extra Gentle, DC-240, Dialose, Diocto, Dioctocal, Dioctosoftez, Dioctyn, Dionex, Doc-Q-Lace, Docu Soft, Docucal, Doculax, Docusoft S, DOK, DOS, Doss-Relief, DSS, Ex-Lax Stool more...

Lidocaine and Dextrose injection,USP Lidocaine and Dextrose injection,USP
Generic Name: Lidocaine Hydrochloride and Dextrose Dosage Form: Injection,usp Ampul Single-dose Container Rx only Lidocaine and Dextrose Description 5% Lidocaine Hydrochloride and 7.5% Dextrose Injection, USP is a sterile, nonpyrogenic, hyperbaric solution for use in spinal anesthesia. 5% Lid more...

Narcan Narcan
Generic Name: naloxone hydrochloride Dosage Form: Injection, usp Narcan Description Narcan (naloxone hydrochloride injection, USP), an opioid antagonist, is a synthetic congener of oxymorphone. In structure it differs from oxymorphone in that the more...

Neo-Fradin Neo-Fradin
Generic Name: neomycin sulfate Dosage Form: Oral solution To reduce the development of drug-resistant bacteria and maintain the effectiveness of Neomycin Sulfate Oral Solution and other antibacterial drugs, Neomycin Sulfate Oral Solution should be used only to treat or prevent infections that ar more...